But I was having some major pain and couldn't really figure out why.
At the end of August, I went to the next of my "every 4 month" appointments and mentioned this joint pain (and other symptoms) to my oncologist. Who kinda laughed while saying, "well, duh." Because all of the symptoms that I'm sitting in her office complaining about are all listed side effects of Anastrozole, which is the med that I'm taking every day instead of Tamoxifen.
(For those that haven't heard me tell the story, Tamoxifen was making me insane. Actually, certifiably insane. Wanting to run people over with my car and I'd get away with it insane. I stopped taking it cold turkey after six months and DEMANDED she give me something else. Hence, how I ended up on Anastrozole).
Now, I am so far into this process that I don't actually look up most things online, especially side effects of medicines that I'm supposed to take. Tamoxifen was making me crazy and Anastrozole didn't. Enough said. I could live with almost anything else. But once she had said this I did go home and look up all the side effects. WOW, what a list. And YES, this is pretty much how I feel. Super.
Serious side effects:
- sudden numbness or weakness, especially on one side of the body;
- sudden severe headache, confusion, problems with vision, speech, or balance;
- a bone fracture;
- swollen glands;
- feeling short of breath;
- nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
- swelling in your hands or feet; or
- severe skin reaction -- fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
- Less serious side effects may include:
Less serious side effects:
- numbness, tingling, cold feeling, or weakness in your hand or wrist;
- problems with your fingers while gripping;
- hot flashes;
- joint pain or stiffness;
- depression, mood changes, sleep problems (insomnia);
- cough, sore throat;
- thinning hair;
- mild nausea, vomiting; or
- back pain, bone pain.
So, the doctor decides that I need a bone scan because of the risk of osteoporosis in patients on Anastrozole. Can I just say, EASIEST scan EVER. Why can't everything be like that?!
And, I just received the results of the scan. Which probably should not have surprised me. Because it's bad. OSTEOPOROSIS...to such a degree that calcium and vitamin D are "not going to make a dent." So now I get to have a twice a year infusion of some drug that will hopefully counteract the bone loss. Yippee, more infusions.
And I will start these in January because they are, of course, EXPENSIVE. And I'd like to at least get one of them covered by insurance per year. Good times, indeed.
Cancer...the gift that keeps on giving...